Alert archive / Iowa / Flash Flood Warnings in 2014

Flash Flood Warning 22, NWS Quad Cities, IA

July 12, 2014Iowa County, Johnson County, Iowa

NWS Quad Cities, IA issued this flash flood warning at Jul 12, 2014, 7:01 PM CDT for Iowa County, Johnson County, Iowa. It was in force for 6 hr. 14 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 12, 2014, 7:01 PM CDT (00:01 UTC)
Expired
Jul 13, 2014, 1:00 AM CDT
In force
6 hr
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Flood severity
None

Counties Iowa County, IA, Johnson County, IA

The radar

The Quad Cities radar (KDVN), 113 km from the middle of the area, began a volume at 00:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 12, 7:30 PM CDTFLASH FLOODNorth Liberty, IAWATER COVERING DUBUQUE STREET SOUTH OF NORTH LIBERTY.
Jul 12, 7:30 PM CDTFLASH FLOODNorth Liberty, IAWATER COVERING DUBUQUE STREET SOUTH OF NORTH LIBERTY. RECEIVED VIA SOCIAL MEDIA.
Jul 12, 7:30 PM CDTFLASH FLOODNorth Liberty, IASTREET FLOODING - WATER POURING OFF FIELDS NEAR CENTENIAL PARK
Jul 12, 8:00 PM CDTFLASH FLOOD1 Ne North Liberty, IASTORM SEWERS UNABLE TO KEEP UP WITH RAINFALL AND WATER IS BACKING UP INTO YARDS AND STREETS. RAINFALL OF 2.56 INCHES DURING THE EVENING. DELAYED REPORT.
Jul 12, 8:00 PM CDTHEAVY RAIN 2.561 Ne North Liberty, IARAINFALL IN PAST 3 HOURS. STORM SEWERS UNABLE TO KEEP UP WITH RAINFALL AND WATER IS BACKING UP INTO YARDS AND STREETS. CORRECTED TIME.
Jul 12, 8:21 PM CDTFLASH FLOODSouth Amana, IAWATER FLOWING ACROSS HIGHWAY 6 NEAR SOUTH AMANA. UNKNOWN DEPTH. DELAYED REPORT.
Jul 12, 8:45 PM CDTHEAVY RAIN 2.752 Nnw North Liberty, IATOTAL SO FAR TODAY. RAINFALL SINCE ABOUT 4 PM WAS 1.64 INCHES.
Jul 12, 8:47 PM CDTHEAVY RAIN 1.74 Ssw Amana, IARAINFALL FROM STORMS THIS EVENING. STORMS THIS MORNING PRODUCED 2.00 INCHES OF RAIN.
Jul 12, 9:00 PM CDTFLASH FLOOD1 Ssw North Liberty, IAMODERATE STREET FLOODING. WATER RUNNING DOWN THE GOLF COURSE AND STANDING IN LOW SPOTS IN NEIGHBORHOODS. RAINFALL OF 1.71 INCHES IN THE EVENING. DELAYED REPORT.
Jul 12, 9:40 PM CDTFLASH FLOODIowa City, IARAPID CREEK OUT OF BANKS
Jul 12, 9:40 PM CDTFLASH FLOODNorth Liberty, IAALONG JAMES AVE WATER OVER ROAD
Jul 12, 9:40 PM CDTFLASH FLOODNorth Liberty, IAWATER OVER ROAD NEAR NAPLES AVE
Jul 12, 10:13 PM CDTHEAVY RAIN 4.415 Nw Iowa City, IA24 HOUR TOTAL. NO SIGNIFICANT WATER ISSUES.
Jul 13, 12:01 AM CDTFLOOD1 N Iowa City, IAVIA FACEBOOK...PERSON TRAVELING NORTH ON HIGHWAY 1 REPORTED WATER OVER HIGHWAY 1 NORTH OF IOWA CITY. WATER WAS UP TO THE DOOR ON THEIR PICKUP TRUCK.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this flash flood warning; the first came 29 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 0.0 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2014-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2609 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2014-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 129 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2609 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
916 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
129 m²/s²
0-3 km storm-relative helicity
199 m²/s²
Significant tornado parameter
2.0
Supercell composite
13.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

870 
WGUS53 KDVN 130001
FFWDVN
IAC095-103-130600-
/O.NEW.KDVN.FF.W.0022.140713T0001Z-140713T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
701 PM CDT SAT JUL 12 2014

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  IOWA COUNTY IN EAST CENTRAL IOWA...
  THIS INCLUDES THE CITY OF MARENGO...
  JOHNSON COUNTY IN EAST CENTRAL IOWA...
  THIS INCLUDES THE CITY OF IOWA CITY...

* UNTIL 100 AM CDT SUNDAY

* AT 656 PM CDT...VERY HEAVY RAIN WAS REPORTED FROM THUNDERSTORMS    
  OVER THE WARNED AREA. OVER AN INCH OF RAIN HAS FALLEN IN THE PAST  
  HOUR ON TOP OF THE 2 TO 3 INCHES THAT FELL EARLIER TODAY. MORE     
  THUNDERSTORMS WERE CONTINUING TO DEVELOP IN THE AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO UNIVERSITY
  HEIGHTS...TIFFIN...SOLON...OXFORD...OAKDALE...NORTH LIBERTY...LAKE
  MACBRIDE STATE PARK...HILLS...CORALVILLE...WILLIAMSBURG...LADORA...
  CONROY AND AMANA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FLASH FLOODING IS LIKELY ON AREA STREAMS AND CREEKS.

DO NOT DRIVE ON FLOODED ROADS. MOST FATALITIES OCCUR IN VEHICLES
SWEPT AWAY IN FLOOD WATERS AS SHALLOW AS 1 FOOT.

FLOODING OF SMALL STREAMS AND CREEKS...HIGHWAYS AND STREETS...
UNDERPASSES AND LOW LYING URBAN AND RURAL AREAS IS LIKELY.

&&

LAT...LON 4182 9216 4184 9137 4151 9137 4154 9195
      4169 9225 4177 9227

$$

HAASE
3 follow-up statements
265 
WGUS73 KDVN 130055
FFSDVN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
755 PM CDT SAT JUL 12 2014

IAC095-103-130600-
/O.CON.KDVN.FF.W.0022.000000T0000Z-140713T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JOHNSON IA-IOWA IA-
755 PM CDT SAT JUL 12 2014

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 100 AM CDT FOR
CENTRAL IOWA AND JOHNSON COUNTIES...

AT 750 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SCATTERED THUNDERSTORMS PRODUCING FLASH FLOODING OVER THE 
WARNED AREA. DOPPLER RADAR ESTIMATES RAINFALL AMOUNTS OF 1 TO 2 
INCHES IN THE PAST HOUR WITH FLOODING ON DUBUQUE STREET NEAR NORTH 
LIBERTY. ADDITIONAL RAIN OF UP TO AN INCH IS POSSIBLE.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TIFFIN...
SOLON...OXFORD...OAKDALE...NORTH LIBERTY...LAKE MACBRIDE STATE
PARK...MARENGO...LADORA...CONROY AND AMANA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FLASH FLOODING IS LIKELY ON AREA STREAMS AND CREEKS.

DO NOT DRIVE ON FLOODED ROADS. MOST FATALITIES OCCUR IN VEHICLES
SWEPT AWAY IN FLOOD WATERS AS SHALLOW AS 1 FOOT.

FLOODING OF SMALL STREAMS AND CREEKS...HIGHWAYS AND STREETS...
UNDERPASSES AND LOW LYING URBAN AND RURAL AREAS IS LIKELY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT SUNDAY MORNING
FOR SOUTHEASTERN IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST
MISSOURI.

&&

LAT...LON 4182 9216 4184 9137 4151 9137 4154 9195
      4169 9225 4177 9227

$$

HAASE
081 
WGUS73 KDVN 130154
FFSDVN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
854 PM CDT SAT JUL 12 2014

IAC095-103-130600-
/O.CON.KDVN.FF.W.0022.000000T0000Z-140713T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JOHNSON IA-IOWA IA-
854 PM CDT SAT JUL 12 2014

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 100 AM CDT FOR
CENTRAL IOWA AND JOHNSON COUNTIES...

AT 845 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE 
THUNDERSTORMS HAVE MOVED EAST OF THE AREA AND NO SIGNIFICANT 
RAINFALL IS EXPECTED THE REMAINDER OF THIS EVENING. HOWEVER...RUNOFF INTO 
ROADWAYS...STREAMS AND CREEKS WILL OCCUR DUE TO 2 TO 3 INCHES OF 
RAIN THAT FELL IN A SHORT TIME THIS EVENING. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SOLON...LAKE
MACBRIDE STATE PARK...MARENGO...LADORA AND AMANA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FLASH FLOODING IS LIKELY ON AREA STREAMS AND CREEKS.

DO NOT DRIVE ON FLOODED ROADS. MOST FATALITIES OCCUR IN VEHICLES
SWEPT AWAY IN FLOOD WATERS AS SHALLOW AS 1 FOOT.

FLOODING OF SMALL STREAMS AND CREEKS...HIGHWAYS AND STREETS...
UNDERPASSES AND LOW LYING URBAN AND RURAL AREAS IS LIKELY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT SUNDAY MORNING
FOR SOUTHEASTERN IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST
MISSOURI.

&&

LAT...LON 4182 9216 4184 9137 4151 9137 4154 9195
      4169 9225 4177 9227

$$

HAASE
964 
WGUS73 KDVN 130416
FFSDVN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1116 PM CDT SAT JUL 12 2014

IAC095-103-130426-
/O.CAN.KDVN.FF.W.0022.000000T0000Z-140713T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JOHNSON IA-IOWA IA-
1116 PM CDT SAT JUL 12 2014

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CENTRAL IOWA AND
JOHNSON COUNTIES...

THE THREAT FOR HEAVY RAIN AND FLASH FLOODING HAS ENDED TONIGHT. AS A 
RESULT...THE FLASH FLOODING WARNING WILL BE CANCELLED. 
HOWEVER...MOTORISTS SHOULD STILL REMAIN ALERT FOR HIGH WATER LEVELS 
ESPECIALLY IN FLOOD PRONE AREAS FROM RECENT HEAVY RAIN.

LAT...LON 4182 9216 4184 9137 4151 9137 4154 9195
      4169 9225 4177 9227

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at Jul 12, 6:54 PM CDT, 7 minutes earlier.

Area forecast discussion, Jul 12, 6:54 PM CDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
654 PM CDT SAT JUL 12 2014

.SYNOPSIS...
ISSUED AT 335 PM CDT SAT JUL 12 2014

SURFACE COLD FRONT LINKED TO DEEPENING UPPER LOW OVER CENTRAL CANADA
EXTENDED FROM WESTERN MN SOUTHWEST THROUGH N CENTRAL A TO SE NEB. A
PASSING MID LEVEL SHORTWAVE EMBEDDED IN THE CYCLONIC FLOW AROUND THE
UPPER LOW OVER CANADA WAS TRIGGERING WIDESPREAD SHOWERS AND A FEW
THUNDERSTORMS ACROSS WI...MN AND NORTHERN IA. FURTHER SOUTH...A
MESOSCALE BOUNDARY...ENHANCED BY OVERNIGHT RAINFALL AND DIFFERENTIAL
HEATING DUE TO LINGERING CLOUD COVER TODAY...WAS ROUGHLY SOUTH OF THE
I-80 CORRIDOR. TEMPERATURES WERE IN THE MID AND UPPER 80S WITH
DEWPOINTS WELL INTO THE MID 70S SOUTH OF THIS BOUNDARY...WITH
SLIGHTLY COOLER AND MARGINALLY LESS HUMID AIR TO THE NORTH. DESPITE
SURFACE CAPES  AND MUCAPES SOARING WELL INTO THE RANGE OF 3500 TO
4000 J/KG  SOUTH OF THIS AXIS...CONVECTION HAS YET TO FIRE OVER THE
FORECAST AREA. THIS MAY BE DUE TO A CAP OF WARM AIR AROUND 850 MB ON
THE 18Z SOUNDING...AND LACK OF A SIGNIFICANT MID LEVEL TRIGGER
AFFECTING THE AREA SO FAR.

&&

.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 335 PM CDT SAT JUL 12 2014

CHALLENGES CENTER ON THUNDERSTORM POTENTIAL TONIGHT AND THREAT OF
BOTH SEVERE WEATHER AND HEAVY RAINFALL. THE AFOREMENTIONED CAP OF
WARM AIR IS PROGGED TO WEAKEN THIS EVENING AS THE TAIL END OF THE
IMPULSE OVER MN AND WI...CURRENTLY REACHING BACK INTO NW IA ADVANCES
SOUTHEAST TOWARD 00Z. THIS SHOULD BE ENOUGH TO TRIGGER THUNDERSTORMS
ALONG AND AHEAD OF THE ADVANCING COLD FRONT AND ALSO ALONG THE
CURRENT MESOSCALE BOUNDARIES IN EASTERN IA INTO NW IL. ENHANCED LOW
LEVEL HELICITY ALONG THESE BOUNDARIES...COMBINED WITH THE EXISTING
HIGH CAPE AND INCREASING DEEP LAYER SHEAR...MAY LEAD TO SUPERCELLS
AT THE ONSET...WHICH WILL HAVE A THREAT OF DAMAGING WIND AND
ISOLATED TORNADOES. THIS IS ROUGHLY DEPICTED BY HIGH RES CONVECTIVE
MODELS...WHICH DEMONSTRATE A TRANSITION FROM ISOLATED SUPERCELLS
AROUND 6 TO 7 PM...INTO A MORE LINEAR MODE THIS EVENING WITH STORMS
ALONG THE ADVANCING COLD FRONT...WHICH WOULD EXIT TO THE SOUTHEAST
BY 1 AM.

PW VALUES OF AROUND 150 PERCENT OF NORMAL WILL LEAD TO A THREAT OF
LOCALLY HEAVY RAINFALL WITH ANY STORMS. WITH THE LARGELY PROGRESSIVE
NATURE OF STORMS THIS EVENING...IMPACTS FROM HEAVY RAINFALL RATES
WILL BE MAINLY CONFINED AREAS THAT SAW HEAVY RAINFALL EARLIER THIS
MORNING. BASED ON SPOTTER REPORTS AND RADAR ESTIMATES...WIDESPREAD 1
TO 2 INCHES AND LOCALLY 2.5 INCHES OF RAIN FELL IN THE IOWA CITY AND
CEDAR RAPIDS CORRIDOR...OR ACROSS SOUTHERN BENTON...NORTHERN
IOWA...SOUTHERN LINN...MUCH OF JOHNSON...INTO WESTERN CEDAR
COUNTIES. THESE AREAS WILL BE WATCHED CLOSELY FOR A THREAT OF FLASH
FLOODING...BUT BASED ON ANTICIPATED STORM MODE AND THE PROGRESSIVE
NATURE OF THE SYSTEM...THE CONFIDENCE OF THIS THREAT IS NOT HIGH
ENOUGH TO WARRANT A FLASH FLOOD WATCH AT THIS TIME.

OVERNIGHT INTO SUNDAY...THE COLD FRONT SINKS SOUTH TO SOUTHERN IL
AND CENTRAL MO BY MIDDAY WITH A SECONDARY REINFORCING COLD FRONT
INDICATED REACHING INTO EASTERN IA AND NORTHERN IL BY BY AFTERNOON.
THIS MAY TRIGGER AT LEAST ISOLATED SHOWERS AND THUNDERSTORMS. WITH
THE REAL PUSH OF COOLER AND DRIER AIR NOT ARRIVING UNTIL AFTER THIS
BOUNDARY...WILL HAVE ANOTHER DAY WITH HIGHS IN THE LOWER TO MID
80S...BUT LESS OPPRESSIVE DEWPOINTS IN THE 60S.

.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 335 PM CDT SAT JUL 12 2014

FORECAST FOCUS ON DEEP VORTEX BRINGING UNSEASONABLY COOL AIR EARLY
THIS WEEK THEN SLOWLY MODERATING TEMPERATURES. MUCH OF THE WEEK ALSO
LOOKS DRY AS LARGE HIGH PRESSURE DOMINATES. RECORD LOWS ARE POSSIBLE
EARLY TUESDAY.

MONDAY...DEEP VORTEX ORIGINATING OUT OF THE ARCTIC WILL PLUNGE DUE
SOUTH INTO THE GREAT LAKES REGION. A STRONG COLD FRONT WILL SWEEP
ACROSS THE CWA BRINGING WITH IT A CHANCE OF SHOWERS AND
THUNDERSTORMS. AT THIS POINT IN THE GAME THE HEAVIEST QPF APPEARS TO
REMAIN SOUTH OF THE DVN CWA. BEHIND THE FRONT NORTHWEST WINDS WILL
GUST TO 25 MPH USHERING UNSEASONABLY COOL AIR INTO THE CWA. HIGH
TEMPERATURES WILL RANGE FROM AROUND 70 NW TO THE UPPER 70S SE.

MONDAY NIGHT AND TUESDAY...THIS WILL BE WHEN THE COOL AIRMASS WILL
BE FELT THE MOST WITH THE UPPER LOW OVER THE GREAT LAKES. RECORD
LOWS ARE IN JEOPARDY EARLY TUESDAY. 850 MB TEMPERATURES DROP TO +5
TO +6C AND WITH THE COLD POCKET ALOFT AND STEEP LAPSE RATES THERE
WILL BE A CHANCE OF INSTABILITY SHOWERS...ESPECIALLY TUESDAY
AFTERNOON IN OUR NORTHEAST CWA. MINIMUM TEMPERATURES MONDAY NIGHT
SHOULD PLUMMET INTO THE UPPER 40S TO LOWER 50S. HIGHS ON TUESDAY
WILL ONLY BE IN THE UPPER 60S TO LOWER 70S. THESE READINGS ARE
TYPICALLY WHAT YOU WOULD SEE IN EARLY OCTOBER. WHAT IS TRULY
REMARKABLE IS THE FACT THAT THIS MAJOR COOL DOWN IS OCCURRING DURING
WHAT IS NORMALLY THE HOTTEST TIME OF THE YEAR!

WEDNESDAY THROUGH THURSDAY...DEEP TROUGH WILL GRADUALLY SHIFT TO THE
EAST BUT SPRAWLING HIGH PRESSURE WILL BRING DELIGHTFUL MID JULY
WEATHER TO THE MIDWEST. CLEAR NIGHTS AND SUNNY DAYS WILL ALLOW FOR
AFTERNOON HIGHS IN THE 70S WITH LOWS IN THE 50S.

FRIDAY INTO NEXT WEEKEND...UPPER FLOW BECOMES MORE ZONAL WITH
INCREASING TEMPERATURES AND HUMIDITY. HIGHS WILL PUSH TO AROUND 80
ON FRIDAY AND IN THE LOWER 80S ON SATURDAY...BUT THIS IS STILL A BIT
BELOW NORMAL. THE NEXT CHANCE OF THUNDERSTORMS APPEAR TO ARRIVE
MAINLY LATE IN THE WEEKEND.

HAASE

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING)
ISSUED AT 645 PM CDT SAT JUL 12 2014

SHOWERS AND THUNDERSTORMS WILL BE FOUND ACROSS THE AREA INTO THE
OVERNIGHT AS A FRONT AND WEAK LOW PRESSURE SYSTEM PASS. MVFR
TO IFR CONDITIONS CAN BE EXPECTED WITH ANY STORMS. OVERNIGHT
WILL LIKELY SEE SOME STRATUS AND FOG WITH ABUNDANT LOW LEVEL
MOISTURE... WITH MVFR TO LOCALLY IFR CONDITIONS. EXPECT CONDITIONS
TO IMPROVE TO VFR ALL SITES ON SUNDAY. SECONDARY FRONT APPROACHING
IN THE AFTERNOON MAY SPARK SOME SHOWERS AND ISOLD STORMS... BUT
CONFIDENCE TOO LOW FOR INCLUSION ATTIM.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&

SYNOPSIS...SHEETS
SHORT TERM...SHEETS
LONG TERM...HAASE
AVIATION...05
Hazardous weather outlook, Jul 12, 4:02 AM CDT, 14 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
402 AM CDT SAT JUL 12 2014

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-130915-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
402 AM CDT SAT JUL 12 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL BE SEEN ACROSS THE AREA TODAY AND TONIGHT. SOME
STORMS MAY PRODUCE LOCALLY HEAVY RAINFALL.

THE STORM PREDICTION CENTER HAS A SLIGHT RISK OF SEVERE STORMS
ACROSS THE ENTIRE AREA. THE PRIMARY THREATS ARE DAMAGING WIND
AND LARGE HAIL. HOWEVER...AN ISOLATED TORNADO CANNOT BE RULED OUT.

THE MOST LIKELY TIME FOR SEVERE STORMS WOULD BE THIS AFTERNOON
AND EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING.

In the hours before

Special weather statement, Jul 12, 5:01 PM CDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
501 PM CDT SAT JUL 12 2014

IAZ051>054-063>068-076>078-ILZ007-009-015>017-122300-
WASHINGTON IA-SCOTT IA-MUSCATINE IA-LOUISA IA-LINN IA-KEOKUK IA-
JOHNSON IA-JACKSON IA-IOWA IA-BENTON IA-CEDAR IA-CLINTON IA-JONES IA-
HENRY IL-ROCK ISLAND IL-WHITESIDE IL-BUREAU IL-CARROLL IL-
501 PM CDT SAT JUL 12 2014

...STRONG THUNDERSTORMS RAPIDLY DEVELOPING ALONG THE INTERSTATE 80
CORRIDOR...

AT 5 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SCATTERED THUNDERSTORMS DEVELOPING NORTH OF THE INTERSTATE 80
CORRIDOR FROM SOUTHWEST OF MARENGO TO THE QUAD CITIES. THESE STORMS
MAY BECOME SEVERE LATE THIS AFTERNOON. DAMAGING WIND...LARGE HAIL
AND ISOLATED TORNADOES WILL BE POSSIBLE WITH THESE STORMS...WHICH
WILL MOVE TO THE EAST AROUND 25 MPH.

A TORNADO WATCH IS IN EFFECT FOR MUCH OF EAST CENTRAL IOWA AND FAR
NORTHWEST ILLINOIS UNTIL MIDNIGHT. STAY TUNED TO NOAA WEATHER RADIO
OR LOCAL MEDIA OUTLETS FOR POSSIBLE WARNINGS.

&&

LAT...LON 4152 9230 4205 9230 4204 8968 4194 8968
      4193 8965 4134 8971 4133 9242 4151 9242

SHEETS
Local storm report, Jul 12, 5:43 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
543 PM CDT SAT JUL 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0517 PM     TSTM WND DMG     DEWITT                  41.82N 90.55W
07/12/2014                   CLINTON            IA   LAW ENFORCEMENT

            A COUPLE OF TREES DOWN.

&&

HAASE
Local storm report, Jul 12, 5:48 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
548 PM CDT SAT JUL 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0542 PM     FUNNEL CLOUD     TIFFIN                  41.71N 91.68W
07/12/2014                   JOHNSON            IA   LAW ENFORCEMENT

            COUPLE OF DEPUTIES OBSERVED. ROTATING SLOWLY. RELAYED VIA
            JOHNSON COUNTY EM.

&&

MCCLURE
Local storm report, Jul 12, 6:02 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
602 PM CDT SAT JUL 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0558 PM     TSTM WND DMG     CORALVILLE              41.69N 91.60W
07/12/2014                   JOHNSON            IA   PUBLIC

            TREES UPROOTED

&&

TERRYS
Local storm report, Jul 12, 6:22 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
622 PM CDT SAT JUL 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0621 PM     HEAVY RAIN       1 W NORTH LIBERTY       41.74N 91.63W
07/12/2014  M1.10 INCH       JOHNSON            IA   TRAINED SPOTTER

            RAINFALL IN PAST HOUR

&&

TERRYS
Local storm report, Jul 12, 6:39 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
639 PM CDT SAT JUL 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     TSTM WND GST     DEWITT                  41.82N 90.55W
07/12/2014  M56 MPH          CLINTON            IA   DEPT OF HIGHWAYS

            56 MPH GUST RECORDED AT HIGHWAY 61 RWIS SITE.

&&

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 7:29 PM CDTFlash Flood WarningDVNCedar6 hr
Jul 12, 7:38 PM CDTSevere Thunderstorm WarningDVNDubuque, Jackson, Jones52 min
Jul 12, 8:08 PM CDTSevere Thunderstorm WarningDVNJackson52 min
Jul 13, 2:06 AM CDTSpecial Weather StatementDVNLee114 min
Jul 13, 4:14 AM CDTSpecial Weather StatementDVNBenton, Buchanan3 hr
Jul 13, 7:12 AM CDTSpecial Weather StatementDVNBenton, Buchanan3 hr
Jul 13, 7:15 AM CDTRiver Flood WarningDVNLouisa57 hr

Nearby

Flash Flood Warnings in Iowa, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.